MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP SYRINGE WITH NEEDLE
Catalog Number 309625
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter (described as ¿plastic shards¿) were found in multiple bd¿ slip tip syringe(s) with needle.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: 1100 sealed 1ml packaged syringes with needle were received in 11 sealed shelf cartons and confirmed to be from batch #7238743 (p/n 309625).The samples were visually evaluated.One of the shelf cartons had severe water damage to box exterior.Each shelf carton was opened and each syringe was removed from package to perform visual inspection of syringe.No foreign matter defects were found in any of the samples.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The reported defect was not identified in the samples received, therefore no root cause or corrective action could be determined.Investigation conclusion: unable to determine a root cause since no fm was found in the samples received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.
 
Event or Problem Description
It was reported that foreign matter (described as ¿plastic shards¿) were found in multiple bd slip tip syringe(s) with needle.There was no report of exposure, injury or medical intervention.

Brand Name
BD¿ SLIP TIP SYRINGE WITH NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7554220
Report Number1213809-2018-00319
Device Sequence Number13521965
Product Code FMF
UDI-Device Identifier30382903096252
UDI-Public30382903096252
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number309625
Device Lot Number7238743
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer05/10/2018
05/10/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date07/19/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;